Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 482, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2000, 3:18 PM CDT for Lauderdale County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 27, 2000, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lauderdale County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:20 PM CDT | Thunderstorm Wind | Meridian, MS | Some minor damage occurred to several structures from large fallen limbs. |
| Jul 27, 3:21 PM CDT | Hail 0.75 | Meridian, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 272019 SVRJAN MSC075-272045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 318 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER EAST MERIDIAN...MOVING VERY LITTLE. * THE SEVERE THUNDERSTORM WILL REMAIN... BETWEEN MERIDIAN AND MERIDIAN STATION THROUGH 340 PM CDT HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM ALONG WITH DAMAGING WINDS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUL 27 2000 THE MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE SHORT TERM FOR THE 500 MB PATTERN OVER THE UNITED STATES. A 500 MB CLOSED HIGH WILL RETROGRADE SLOWLY TO THE WEST AND WILL BE CENTERED OVER THE CALIFORNIA/NEVADA/ARIZONA BORDERS BY SATURDAY AT 12Z. A CLOSED LOW OVER THE UPPER MIDWEST WILL MOVE SOUTHWARD TO A POSITION OVER NORTHERN ILLINOIS WITH A TROUGH SOUTH INTO ALABAMA/MISSISSIPPI. AT THE SURFACE...A COLD FRONT WILL MOVE FROM THE MIDWEST INTO NORTH MISSISSIPPI BY SATURDAY. MODEL CROSS SECTIONS SHOW MOISTURE INCREASING ACROSS THE FORECAST AREA BY SATURDAY...AHEAD OF THE APPROACHING COLD FRONT...WITH INCREASING VERTICAL MOTION VALUES AS THE FRONT APPROACHES. WILL KEEP 20 PERCENT OR LESS POPS ACROSS THE FA FOR FRIDAY...EXCEPT 30 PERCENT IN EXTREME SOUTHEAST. HOWEVER... WILL FORECAST HIGHER POPS ON SATURDAY AS FRONT APPROACHES. FOR SATURDAY...WILL GO ALONG WITH FMR'S POPS OF AROUND 30 PERCENT FOR JACKSON AND WILL ALSO FORECAST 30 PERCENT POPS ACROSS THE FA FOR SATURDAY AFTERNOON. WILL ALSO KEEP POPS AT 30 PERCENT INTO THE SATURDAY EVENING HOURS DUE TO THE EXPECTED PROXIMITY OF THE FRONT. FOR TEMPERATURES...EXPECT GRADUAL WARMING OF LOW TEMPERATURES AND COOLING OF HIGHS OVER THE NEXT SEVERAL DAYS AS OVERALL LOW LEVEL MOISTURE INCREASES. WILL STAY CLOSE TO AVN MODEL GUIDANCE...WHICH IS NOT MUCH DIFFERENT FROM NGM GUIDANCE...THROUGH THE PERIOD. QPF DISCUSSION: ILL-DEFINED SURFACE TROUGH WILL BE THE LOW LEVEL FOCUSING MECHANISM ALONG WITH ANY RESIDUAL OUTFLOW BOUNDARIES THROUGH FRIDAY AFTERNOON. WEAK UPPER LEVEL IMPULSES DROPPING SOUTHEAST IN NORTHWESTERLY FLOW ALOFT WILL RESULT IN DESTABILIZATION DURING PEAK HEATING HOURS OF THE DAY. DUE TO THE WIDELY SCATTERED NATURE OF THE CONVECTION...WILL ONLY GO TRACE BASIN AMOUNTS CENTRAL TO NEAR 0.10 AMOUNTS OVER THE SOUTHEAST FORECAST AREA THROUGH 00Z SATURDAY. IN THE EXTENDED...BOTH MRF AND CANADIAN MODELS ARE IN AGREEMENT IN KEEPING A 500 MB TROUGH WEST OF THE FORECAST AREA. AHEAD OF THIS NEARLY STATIONARY TROUGH...A PERSISTENT FRONTAL BOUNDARY IS FORECAST TO REMAIN NEARLY STATIONARY ALONG THE NORTHWESTERN BORDER OF THE FA. THE FMR GUIDANCE HAS NEARLY 50 PERCENT POPS FOR JACKSON ON SUNDAY AND MONDAY...WHICH MAKES SENSE BASED ON THE FORECAST POSITIONS OF THE 500 MB TROUGH AND THE SURFACE FRONTAL BOUNDARY. WILL WORD GOOD CHANCE OF PRECIPITATION FOR DAY 3 (SUNDAY). CHANCE OF RAIN SHOULD CONTINUE TO BE ABOVE NORMAL ACROSS THE FORECAST AREA ON MONDAY AS WELL...BUT WILL JUST USE CHANCE WORDING FOR THE FA AT THIS TIME. PRELIM NUMBERS... JAN 068/094 070/092 1213 MEI 068/093 069/092 1213 .JAN... AR...NONE LA...NONE MS...NONE. 15/05
In the hours before
Special weather statement, Jul 27, 9:55 AM CDT, 5 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT THU JUL 27 2000 AN ILL-DEFINED SURFACE TROUGH REMAINS DRAPED ACROSS SOUTH-CENTRAL MISSISSIPPI THIS MORNING. MEANWHILE...AN OUTFLOW BOUNDARY FROM DYING THUNDERSTORMS OVER EASTERN OKLAHOMA WILL CONTINUE MOVING SOUTHEAST ACROSS CENTRAL ARKANSAS TOWARDS THE MISSISSIPPI DELTA THROUGH THIS EVENING. LOW LEVEL MOISTURE WILL POOL IN SPOTS ALONG THESE BOUNDARIES DURING THE AFTERNOON AND COMBINE WITH DAYTIME HEATING TO PRODUCE WIDELY SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND POSSIBLY DIME SIZE HAIL ARE POSSIBLE LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| Jul 27, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Jul 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 31 min |
| Jul 27, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 24 min |
| Jul 27, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 36 min |
| Jul 27, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Jul 27, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 25 min |
| Jul 27, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 33 min |
| Jul 27, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.